MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 22X1-1/2 RB; SAFETY SYRINGE W/ NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 22X1-1/2 RB; SAFETY SYRINGE W/ NEEDLE
Model Number 305906
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device type: additional fda product code fmi (needle).Multiple 510k's: k980987(syringe); k951254 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported a syringe 3ml ll w/ndl sftygld 22x1-1/2 rb was found sticking out of the sterile packaging.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: one sealed safetyglide combo package was received, confirmed to be from batch #9270295 (p/n 305906).The sample was visually evaluated.There was an extra needle of the same gauge and length present inside the package.The needle was sharing the cavity pocket with the syringe, had no shield, with its cannula protruding halfway through the bottom web.The cannula was also bent approximately 45 degrees at the point where it exited the package.The potential root cause for the extra part in the package is lack of proper part containment above the open blisters during the packaging process.Additional barriers will be installed around the identified moving parts handling system to improve parts containment and to prevent any accidental parts from falling into the open blisters during the packaging process.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
Investigation: one sealed safetyglide combo package was received, confirmed to be from batch #9270295 (p/n 305906).The sample was visually evaluated.There was an extra needle of the same gauge and length present inside the package.The needle was sharing the cavity pocket with the syringe, had no shield, with its cannula protruding halfway through the bottom web.The cannula was also bent approximately 45 degrees at the point where it exited the package.The potential root cause for the extra part in the package is lack of proper part containment above the open blisters during the packaging process.Additional barriers will be installed around the identified moving parts handling system to improve parts containment and to prevent any accidental parts from falling into the open blisters during the packaging process.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 22X1-1/2 RB
Common Device Name
SAFETY SYRINGE W/ NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9727856
Report Number1213809-2020-00114
Device Sequence Number3069097
Product Code FMF
UDI-Device Identifier30382903059066
UDI-Public30382903059066
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number305906
Device Catalogue Number305906
Device Lot Number9270295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/25/2020
Supplement Date Received by Manufacturer01/25/2020
01/25/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/20/2020
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;